Tennessee, 2020Damaging Wind in Tennessee, July 24, 2020
July 24, 2020 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms develop across Middle Tennessee during the late morning and early afternoon hours on July 24. One wind damage report was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms develop across Middle Tennessee during the late morning and early afternoon hours on July 24. One wind damage report was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 24, 11:30 AM CST, 55 minutes earlier.
Area forecast discussion, Jul 24, 11:30 AM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1230 PM CDT Fri Jul 24 2020
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Only a few pinhead showers are showing up on radar this hour, with
some mid-level cloudiness still covering parts of Middle
Tennessee. While we don't expect much activity the remainder of
the night or Friday morning, look for scattered convection to
develop once again as we near the hotter portions of the day. A
weak shortwave riding down the northwest flow aloft will help
trigger some of this activity, but surface heating will provide
most of the energy today. Temperatures should recover nicely, with
high temperatures reaching the low 90's most areas west of the
Cumberland Plateau and heat indices reaching 100+ at some of these
locations by afternoon. Look for a continuation of hot weather
and scattered diurnal convection through the weekend and into
early next week, then a surface boundary approaching from the
northwest will increase our rain chances on Tuesday. It is unclear
whether we'll get a clean fropa out of this front or if it will
simply wash out. There is some disagreement between the GFS & Euro
that far out. Even in the event of a fropa, at most we'll
experience nominal cooling with scattered convection continuing
throughout next week.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR continue at the terminals, with TS approaching CSV from the
south. Sites that experience TSRA this afternoon, thru 00z or so,
may degrade to IFR/LIFR briefly. Otherwise, expect mid-level cu
to dissipate after sunset. Only a few high-level clouds and VFR
will prevail overnight. CKV may experience MVFR VIS by morning,
though CSV appears to have the best opportunity at FG 07z-13z Sat.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........Schaper
Hazardous weather outlook, Jul 24, 4:07 AM CST, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
507 AM CDT Fri Jul 24 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-251015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
507 AM CDT Fri Jul 24 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Scattered storms are expected throughout the day across Middle
Tennessee. A few storms may become strong with wind gusts of 40 to
60 mph, along with heavy rainfall leading to localized flooding,
especially during the afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
08
In the hours before
Special weather statement, Jul 24, 11:11 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
1211 PM CDT Fri Jul 24 2020
TNZ066-241800-
Cumberland TN-
1211 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY UNTIL 100 PM
CDT...
At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crossville, moving northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park, Slate Springs and Indian Rock Lake.
This includes Interstate 40 between mile markers 317 and 339.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3578 8489
3577 8525 3580 8526 3580 8525 3582 8524
3587 8522 3589 8523 3591 8521 3592 8525
3595 8526 3609 8484 3608 8483 3610 8482
3609 8480 3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 1711Z 211DEG 12KT 3589 8513
BarnwellSpecial weather statement, Jul 24, 11:29 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1229 PM CDT Fri Jul 24 2020
TNZ065-080-241815-
Van Buren TN-White TN-
1229 PM CDT Fri Jul 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAN BUREN AND
CENTRAL WHITE COUNTIES UNTIL 115 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving north at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sparta, Doyle and Fall Creek Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3576 8537 3581 8560 3598 8560 3597 8526
3595 8526
TIME...MOT...LOC 1728Z 199DEG 10KT 3584 8547
BarnwellThunderstorm Wind, Dickson
- When
- July 24, 12:25 PM CST
- Where
- Dickson County, 1.01 mi SSW of Dickson Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.116, -87.434
Several trees were blown down on Nancy Shawl Road near Highway 351.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 24, 20201 death · 1 event
- Tornado and Damaging Winds in Minnesota, July 24 to 25, 2020$205,000 · EF0 · 15 events
- Flash Flooding and Damaging Winds in New Mexico, July 24, 2020$130,000 · 59 kt wind · 4 events
- Damaging Winds in South Dakota, July 24, 2020$54,000 · 61 kt wind · 5 events
- Damaging Winds in Tennessee, July 24, 202050 kt wind · 13 events
- Damaging Winds in Virginia, July 24, 2020$15,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in North Dakota, July 24, 20201 in hail · 12 events
- Excessive Heat in North Dakota, July 24, 202010 events
- Excessive Heat in Minnesota, July 24, 20206 events
- Flash Flooding and Flooding in South Dakota, July 24 to 26, 202051 kt wind · 6 events
- Flash Flooding in New Jersey, July 24, 20205 events
- Damaging Winds in Virginia, July 24, 2020$6,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 911714.